Alert archive / Oregon / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 2, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at May 5, 2018, 6:11 PM PDT for Baker County, Oregon. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2018, 6:11 PM PDT (01:11 UTC)
- Expired
- May 5, 2018, 6:45 PM PDT
- In force
- 34 min
- Issued by
- NWS Boise, ID
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Baker County, OR
The radar
The Pendleton radar (KPDT), 120 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 1.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 2925 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
709
WUUS55 KBOI 060111
SVRBOI
ORC001-060145-
/O.NEW.KBOI.SV.W.0002.180506T0111Z-180506T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boise ID
611 PM PDT SAT MAY 5 2018
The National Weather Service in Boise has issued a
* Severe Thunderstorm Warning for...
North central Baker County in northeastern Oregon...
* Until 645 PM PDT.
* At 611 PM PDT, a severe thunderstorm was located 7 miles east of
Haines, or 9 miles north of Baker City, moving northeast at 15 mph.
HAZARD...Quarter size hail.
SOURCE...Emergency management.
IMPACT...Damage to vehicles is expected.
* This severe thunderstorm will be near...
Keating around 640 PM PDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
&&
LAT...LON 4501 11778 4499 11777 4499 11757 4502 11756
4486 11745 4479 11783 4495 11794 4502 11780
TIME...MOT...LOC 0111Z 243DEG 13KT 4491 11780
HAIL...1.00IN
WIND...<50MPH
$$
KB2 follow-up statements
552
WWUS55 KBOI 060128
SVSBOI
Severe Weather Statement
National Weather Service Boise ID
628 PM PDT SAT MAY 5 2018
ORC001-060145-
/O.CON.KBOI.SV.W.0002.000000T0000Z-180506T0145Z/
Baker OR-
628 PM PDT SAT MAY 5 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM PDT
FOR NORTH CENTRAL BAKER COUNTY...
At 628 PM PDT, a severe thunderstorm was located near Pondosa, or 11
miles southeast of North Powder, moving northeast at 15 mph.
HAZARD...Quarter size hail.
SOURCE...Emergency management.
IMPACT...Damage to vehicles is expected.
This severe storm will be near...
Keating around 640 PM PDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
&&
LAT...LON 4501 11778 4499 11777 4499 11757 4502 11756
4488 11747 4484 11778 4498 11788 4502 11780
TIME...MOT...LOC 0128Z 243DEG 13KT 4494 11772
HAIL...1.00IN
WIND...<50MPH
$$
KB861
WWUS55 KBOI 060144
SVSBOI
Severe Weather Statement
National Weather Service Boise ID
644 PM PDT SAT MAY 5 2018
ORC001-060154-
/O.EXP.KBOI.SV.W.0002.000000T0000Z-180506T0145Z/
Baker OR-
644 PM PDT SAT MAY 5 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BAKER COUNTY
WILL EXPIRE AT 645 PM PDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
LAT...LON 4501 11778 4499 11777 4499 11757 4502 11756
4488 11747 4484 11778 4498 11788 4502 11780
TIME...MOT...LOC 0144Z 243DEG 13KT 4495 11768
$$
KBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 1:35 PM PDT, 4 hours 36 minutes earlier.
Area forecast discussion, May 5, 1:35 PM PDT, 4 hours 36 minutes before
Area Forecast Discussion National Weather Service Boise ID 235 PM MDT Sat May 5 2018 .SHORT TERM...Tonight through Monday...Showers have begun to reform in southeast Oregon, and some will likely develop into thunderstorms this afternoon and evening. Additional showers and storms are forecast in the West Central and Boise mountains, and over the Owyhees. These storms may contain gusts to 50 mph. Storms will continue overnight in the higher terrain of the north as the area remains under southwest flow aloft ahead of an upper level storm. This upper level storm will move through tomorrow as a positively-tilted shortwave trough. It will bring a cold front with it, and this front will enter southeast Oregon in the morning, and move through southwest Idaho in the afternoon. Along with the ever-present topography, this front will act as a focus for convective development. Atmospheric profiles indicate the possibility for strong to severe winds with convection tomorrow. At this time, we are staying with phrasing of gusty winds and small hail, as opposed to the stronger phrasing of damaging winds and large hail. The majority of the convection will be north of a line from Burns to Ontario to Fairfield, but we cannot rule out isolated storms south of that line. Temps will remain about 15 degrees above normal tomorrow, although there will be cooling once the front passes. By Monday, highs will be around 10 degrees above normal. With the upper level trough moving out of the area Sunday night, showers Monday will be confined to the very far northeast portion of Valley County. Overnight lows will be mild tonight, about 15 degrees above normal, and still about 10 degrees above normal Sunday night due to cloud cover and winds behind the cold front. .LONG TERM...Monday night through Saturday...Upper level ridging will expand across the region on Tuesday, bringing warmer temperatures. Temperatures Tuesday are expected to be around 15 degrees above normal. A cold front will move through the region sometime on Wednesday morning, with showers generally north of a line from Baker City, OR to McCall, ID. Temperatures lower around 10 degrees for Thursday or around 5 degrees above normal. Thursday evening through Sunday morning...Look for a change in the upper flow pattern (from westerly) over the next few days as a deepening trough to the east teams up with a building ridge to the west creating a high amplitude ridge that will gradually move into the area (bringing northwesterly flow). As a result, mostly clear conditions are anticipated across most of the area with slight chances for precipitation in the extreme northern sections of the CWA. Models mostly agree with this pattern change with the exception of the EC and Canadian bringing in an upper disturbance through the northern and eastern section of the CWA Friday morning through Saturday morning increasing the chance for showers. Chances for precipitation will diminish dramatically afterwards as the shortwave exits. Temperatures are expected to be 3 to 5 degrees above normal. && .AVIATION...VFR. Isolated thunderstorms this afternoon and evening. Surface winds: variable 10 kts or less, except gusty erratic winds to 35kt near thunderstorms. Winds aloft at 10k ft MSL: S-SW 10-20kt. Sunday outlook...VFR. Scattered showers and thunderstorms. Some thunderstorms may produce strong gusty winds to 50kt and 1" hail. Most of the thunderstorm activity is expected north of a KBNO-KMUO line. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...None. OR...None. && www.weather.gov/Boise www.facebook.com/NWSBoise www.twitter.com/NWSBoise SHORT TERM...SP LONG TERM....KA/WH AVIATION.....KA
In the hours before
Special weather statement, May 5, 6:00 PM PDT, 11 minutes before
Special Weather Statement
National Weather Service Boise ID
600 PM PDT SAT MAY 5 2018
ORZ062-060130-
Baker County OR-
600 PM PDT SAT MAY 5 2018
...SPECIAL WEATHER STATEMENT...
At 559 PM PDT, Doppler radar was tracking a strong thunderstorm near
Haines, or 7 miles north of Baker City, moving northeast at 15 mph.
Half inch hail and wind gusts up to 35 mph will be possible with
this storm.
This strong thunderstorm will be near...
Flagstaff Hill around 610 PM PDT.
Thief Valley Reservoir around 620 PM PDT.
Keating around 630 PM PDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
&&
LAT...LON 4499 11777 4499 11760 4480 11747 4476 11787
4494 11799 4503 11779
TIME...MOT...LOC 0059Z 243DEG 13KT 4488 11784
KBThe office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 6:00 PM PDT | Special Weather Statement | BOI | Baker | 30 min |
| May 6, 12:02 PM PDT | Special Weather Statement | BOI | Baker | 28 min |
| May 6, 12:20 PM PDT | Special Weather Statement | BOI | Baker | 40 min |
| May 6, 1:01 PM PDT | Special Weather Statement | BOI | Baker | 44 min |
| May 6, 1:08 PM PDT | Severe Thunderstorm Warning | BOI | Baker, Malheur | 52 min |
| May 6, 1:12 PM PDT | Severe Thunderstorm Warning | BOI | Harney | 20 min |
| May 6, 1:43 PM PDT | Severe Thunderstorm Warning | BOI | Harney | 22 min |
| May 6, 1:54 PM PDT | Severe Thunderstorm Warning | BOI | Baker | 36 min |
| May 6, 4:38 PM PDT | Special Weather Statement | BOI | Baker | 37 min |
Nearby
Severe Thunderstorm Warnings in Oregon, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.